MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA LP POLYAXIAL SCREW 6.5 X 40MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND XIA LP POLYAXIAL SCREW 6.5 X 40MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 03821640
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 12/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; patient was put in prone position.This was a regular operation sterilization spread towels, full clear surgical field exposure, conventional cone, open device agent take nail, needle, the establishment of fluoroscopy location is good, choose screw implant, poor position after perspective, remove the screw, the book found the screw angle is fixed and cannot be restored.
 
Additional Manufacturer Narrative
The customer reported event was confirmed via visual inspection.The tulip head was overextended over the screw shank head to one side and was jammed.Polyaxiality of the screw was lost.A manufacturing review found no relevant manufacturing issues as all units met stryker specifications.It was reported that the tulip head was jammed after removing the screw because of poor screw placement.Conclusion: as the tulip head was found overextended on the screw shank to one side, the most likely root cause is off axis loading to one side was applied to the screw during removal, causing the tulip to overextend to that side and lose polyaxiality.
 
Event or Problem Description
It was reported that; patient was put in prone position.This was a regular operation sterilization spread towels, full clear surgical field exposure, conventional cone, open device agent take nail, needle, the establishment of fluoroscopy location is good, choose screw implant, poor position after perspective, remove the screw, the book found the screw angle is fixed and cannot be restored.There was a reported delay of 20-30 minutes.

Brand Name
XIA LP POLYAXIAL SCREW 6.5 X 40MM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key7203677
Report Number3005525032-2018-00004
Device Sequence Number164187
Product Code KWQ
UDI-Device Identifier04546540149237
UDI-Public(01)04546540149237
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number03821640
Device Catalogue Number03821640
Device Lot NumberB67352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;